At the American College of Allergy, Asthma & Immunology (ACAAI) Annual Scientific Meeting, Ionis Pharmaceuticals, Inc. presents positive results from a Phase 2 open-label extension (OLE) study evaluating the safety and efficacy of its investigational antisense medicine, donidalorsen, in patients with HAE. Interim data after all patients completed 1 year of treatment in the study showed a sustained reduction in HAE attacks and no new safety signals following treatment with donidalorsen. Treatment with donidalorsen resulted in an overall sustained mean reduction in HAE attack rates of 95% from baseline. For patients treated with donidalorsen, 99.6% of study days were HAE attack-free.
“The data further enhance donidalorsen’s profile and potential to provide significant sustained protection from attacks for people living with HAE,” says Richard S. Geary, Ph.D., Executive Vice President and Chief Development Officer at Ionis. “The positive results of the Phase 2 OLE are encouraging as we continue evaluating donidalorsen, a potential best-in-class medicine, in the ongoing OASIS Phase 3 program.”
Patients completing the Phase 2 study were eligible for enrollment in the OLE study. There were 20 Type 1 or Type 2 HAE patients in the Phase 2 study, and 17 (85%) entered the OLE. Following a 13-week fixed-dose period where participants received subcutaneous donidalorsen 80 mg every four weeks, eight patients switched to subcutaneous donidalorsen 80 mg every eight weeks. Patients who remained on donidalorsen 80 mg every 4 weeks had a mean reduction in attack rate of 95.3% and 98.3%, from Week 1 (after first dose) and Week 5 (after second dose), respectively. Patients receiving donidalorsen 80 mg every eight weeks experienced a mean reduction in attack rate of 75.6% from baseline and the mean monthly attack rate was 0.28. Five of these patients remained attack free over the one-year duration of this analysis, and three patients returned to 80 mg every four weeks.
No serious adverse events were reported in the OLE study and no treatment-emergent adverse events (TEAEs) led to study discontinuation. There were no clinically relevant abnormalities in any laboratory measurements.